Alert archive / Illinois / Gale Warnings in 2012
Gale Warning 34, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Sep 10, 2012, 2:51 PM CDT. It took effect at Sep 10, 2012, 10:00 PM CDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2012, 2:51 PM CDT (19:51 UTC)
- In effect from
- Sep 10, 2012, 10:00 PM CDT
- Expired
- Sep 12, 2012, 6:36 AM CDT
- In force
- 33 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
063 WHUS73 KLOT 101951 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 251 PM CDT MON SEP 10 2012 LMZ261-362-364-366-563-565-110400- /O.UPG.KLOT.GL.A.0020.120911T0000Z-120912T0300Z/ /O.NEW.KLOT.GL.W.0034.120911T0300Z-120912T1200Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 251 PM CDT MON SEP 10 2012 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH TO SOUTHWEST GALES TO 35 KT. * SIGNIFICANT WAVES...6 TO 9 FT BUILDING TO 8 TO 12 FT. * OCCASIONAL WAVES...TO 18 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KREIN
8 follow-up statements
190 WHUS73 KLOT 110200 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 900 PM CDT MON SEP 10 2012 LMZ261-362-364-366-563-565-111000- /O.CON.KLOT.GL.W.0034.120911T0300Z-120912T1200Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 900 PM CDT MON SEP 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...SOUTH TO SOUTHWEST GALES TO 35 KT. * SIGNIFICANT WAVES...6 TO 9 FT BUILDING TO 8 TO 12 FT. * OCCASIONAL WAVES...TO 18 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BMD
318 WHUS73 KLOT 110804 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 304 AM CDT TUE SEP 11 2012 LMZ261-362-364-366-563-565-111615- /O.CON.KLOT.GL.W.0034.000000T0000Z-120912T1200Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 304 AM CDT TUE SEP 11 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...SOUTH TO SOUTHWEST GALES TO 35 KT. * SIGNIFICANT WAVES...6 TO 9 FT BUILDING TO 8 TO 12 FT. * OCCASIONAL WAVES...TO 18 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ALLSOPP
300 WHUS73 KLOT 111500 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1000 AM CDT TUE SEP 11 2012 LMZ261-362-364-366-563-565-112300- /O.CON.KLOT.GL.W.0034.000000T0000Z-120912T1200Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 1000 AM CDT TUE SEP 11 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...SOUTH TO SOUTHWEST GALES TO 35 KT. * SIGNIFICANT WAVES...6 TO 9 FT BUILDING TO 8 TO 12 FT. * OCCASIONAL WAVES...TO 18 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KREIN
135 WHUS73 KLOT 111637 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1137 AM CDT TUE SEP 11 2012 LMZ261-362-364-366-563-565-120045- /O.CON.KLOT.GL.W.0034.000000T0000Z-120912T1200Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 1137 AM CDT TUE SEP 11 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...SOUTH TO SOUTHWEST GALES TO 35 KT. * SIGNIFICANT WAVES...6 TO 9 FT BUILDING TO 8 TO 12 FT. * OCCASIONAL WAVES...TO 18 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>742-120045- /O.NEW.KLOT.SC.Y.0084.120911T1700Z-120912T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 1137 AM CDT TUE SEP 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS...SOUTHWEST WINDS TO 30 KT. * SIGNIFICANT WAVES...3 TO 5 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KREIN
630 WHUS73 KLOT 112012 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 312 PM CDT TUE SEP 11 2012 LMZ261-362-364-366-563-565-120415- /O.CON.KLOT.GL.W.0034.000000T0000Z-120912T1200Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 312 PM CDT TUE SEP 11 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...SOUTH TO SOUTHWEST GALES TO 35 KT. * SIGNIFICANT WAVES...8 TO 12 FT. * OCCASIONAL WAVES...TO 20 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>742-120300- /O.CON.KLOT.SC.Y.0084.000000T0000Z-120912T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 312 PM CDT TUE SEP 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SOUTHWEST WINDS 20 TO 25 KT WITH OCCASIONAL 30 KT GUSTS. * SIGNIFICANT WAVES...3 TO 5 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KREIN
079 WHUS73 KLOT 120105 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 805 PM CDT TUE SEP 11 2012 LMZ740>742-120215- /O.CAN.KLOT.SC.Y.0084.000000T0000Z-120912T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 805 PM CDT TUE SEP 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED ACROSS THE ILLINOIS NEAR SHORE AREA...ALLOWING FOR THE SMALL CRAFT ADVISORY TO BE CANCELLED. $$ LMZ261-362-364-366-563-565-120915- /O.CON.KLOT.GL.W.0034.000000T0000Z-120912T1200Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 805 PM CDT TUE SEP 11 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WINDS...SOUTH TO SOUTHWEST GALES TO 35 KT. * SIGNIFICANT WAVES...8 TO 12 FT. * OCCASIONAL WAVES...TO 20 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MTF
695 WHUS73 KLOT 120747 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 247 AM CDT WED SEP 12 2012 LMZ261-362-364-366-563-565-121200- /O.CON.KLOT.GL.W.0034.000000T0000Z-120912T1200Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 247 AM CDT WED SEP 12 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WINDS...SOUTHWEST GALES TO 35 KT. * SIGNIFICANT WAVES...7 TO 10 FT. * OCCASIONAL WAVES...TO 15 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ALLSOPP
285 WHUS73 KLOT 121136 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 636 AM CDT WED SEP 12 2012 ...GALE WARNING CANCELLED... .WINDS HAVE DIMINISHED BELOW GALE FORCE THIS MORNING. LMZ261-362-364-366-563-565-121245- /O.CAN.KLOT.GL.W.0034.000000T0000Z-120912T1200Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 636 AM CDT WED SEP 12 2012 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. WINDS HAVE DIMINISHED BELOW GALE FORCE THIS MORNING. $$ ALLSOPP
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Sep 10, 2:50 PM CDT, 1 minute earlier.
Area forecast discussion, Sep 10, 2:50 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
250 PM CDT MON SEP 10 2012
.DISCUSSION...
319 AM CDT
MAJOR WARM UP ON THE WAY WITH NEXT FEW DAYS FOLLOWED BY A
SIGNIFICANT PATTERN CHANGE LATER THIS WEEK...HOWEVER JUST WHAT THAT
PATTERN WILL LOOK LIKE IS A MAJOR POINT OF CONTENTION AMONG THE
VARIOUS MEDIUM RANGE MODELS.
IN THE NEAR TERM...HIGH PRESSURE WILL MOVE OFF TO THE EAST TODAY
WITH SOUTHERLY WINDS DEVELOPING MARKING THE BEGINNING OF OUR WARMING
TREND. GRADIENT MAY BE LIGHT ENOUGH TO ALLOW A SLIGHT LAKE BREEZE TO
DEVELOP THIS AFTERNOON ALONG THE ILLINOIS SHORE...BUT ANY LAKE
COOLING SHOULD BE PRETTY MINOR WITH NEARLY FULL SUNSHINE AND TEMPS
WARMING WELL INTO THE 70S.
A TASTE OF SUMMER IS ON TAP FOR TUESDAY AND WEDNESDAY UPPER RIDGE
BUILDS INTO THE AREA AND 850MB TEMPS WARM INTO THE MID-UPPER TEENS
CELSIUS. HAVE RAISED TEMPS A BIT OVER THE PREVIOUS FORECAST AND OVER
MOST GUIDANCE AS SYNOPTIC SET-UP LOOKS VERY FAVORABLE FOR
UNSEASONABLY WARM TEMPERATURES. RUNNING A SYNOPTIC COMPOSITE OF ALL
90 DEGREE DAYS IN CHICAGO DURING MID SEPTEMBER DATING BACK TO 1979
SUGGESTS THAT WE COULD HAVE A SHOT AT 90 OVER PORTIONS OF THE
AREA...ESPECIALLY NORTHERN CWA CLOSER TO THE THERMAL RIDGE AND WHERE
DROUGHT IS A BIT MORE ENTRENCHED. SYNOPTIC COMPOSITE OF MID SEPT 90S
REVEALS 850MB TEMPS AVERAGE AROUND 17C...925MB TEMPS AROUND 23C WITH
500MB HEIGHTS AROUND 588DM...AND PRECIPITABLE WATER VALUES AROUND
1.33 INCHES. INTERESTINGLY...WRF-NAM AND GFS SUGGEST MUCH LOWER PWAT
VALUES AND GIVEN NEARLY FULL SUNSHINE WITH BRISK SOUTHERLY WINDS AND
AN ABNORMALLY DRY AIRMASS THE POTENTIAL FOR HEATING UP AND MIXING
DEEPER THAN MODELS PROGS SEEMS RATHER HIGH. HAVE CONSERVATIVELY
RAISED TEMPS INTO THE LOW/MID 80S TUES AND MID/UPPER 80S WED BUT
WOULD NOT BE AT ALL SURPRISED TO SEE HIGHS GO A COUPLE/FEW DEGREES
WARMER THAN THAT.
MEDIUM RANGE MODELS IN PRETTY GOOD AGREEMENT THROUGH THURSDAY
NIGHT...BEFORE THEY ALL GO WANDERING OFF IN VARIOUS DIRECTIONS.
THURSDAY INTO THURSDAY NIGHT A SLOW MOVING BUT STRONG COLD FRONT
WILL APPROACH THE AREA FROM THE NORTHWEST...PROBABLY STALLING OUT
OVER OUR SOUTHEAST CWA OR JUST SOUTH OF THERE. FRONT HAS A TYPICAL
ANAFRONTAL STRUCTURE WITH STRONG JET STREAM (100KT+ AT 250MB)
PARALLEL AND BEHIND THE FRONT. AS IS TYPICAL WITH ANA
FRONTS...PRECIPITATION SHIELD SHOULD BE ENTIRELY POST-FRONTAL AND
MORE STRATIFORM IN NATURE THOUGH AN EMBEDDED THUNDERSTORM CANNOT BE
RULED OUT THE CHANCES LOOK LOW. GIVEN THE STRONG MODEL AGREEMENT
THROUGH THURSDAY NIGHT HAVE ADJUSTED POPS UP TO LIKELY THURS
AFTERNOON NORTHWEST COUNTIES AND THEN SPREAD LIKELY POPS SOUTHEAST
INTO THE HEART OF THE CWA THURSDAY NIGHT. LATEST MODEL GUIDANCE
WOULD SUGGEST THAT NORTHERN PORTIONS OF OUR CWA STAND AN OPPORTUNITY
TO SEE A GOOD SOAKING RAIN FROM THIS SYSTEM...SO NOW WOULD BE THE
APPROPRIATE TIME FOR RAIN DANCES TO COMMENCE BEFORE LATER MODEL RUNS
CHANGE!
MOST GUIDANCE SUGGESTS A REASONABLY GOOD SHOT OF PRECIP FRIDAY...SO
NUDGED POPS UP SLIGHTLY OVER THE BLENDED 30 POPS IN THE
INITIALIZATION AND LOWERED TEMPS SLIGHTLY AS WELL. HOWEVER...FRIDAY
ONWARD MEDIUM RANGE MODELS DIVERGE BIG TIME IN THEIR HANDLING OF THE
ENERGY CLOSING OFF A DEEP UPPER LOW SOMEWHERE OVER NORTH AMERICA.
GIVEN THE WIDELY VARYING SOLUTIONS...WE WOULD HAVE ABOUT AS MUCH OF
A CHANCE NAILING THE DETAILS OF THE FORECAST USING A METEOROLOGICAL
OUIJA BOARD AS WE WOULD TRYING TO PICK THE BEST MODEL GUIDANCE AT
THIS POINT. BY 12Z SATURDAY GEM HAS THE CLOSED LOW OVER NEW
MEXICO...THE GFS OVER ONTARIO...AND ECMWF AND NOGAPS OVER ILLINOIS.
IF THE FACT THE NOGAPS IS BEING INCORPORATED INTO THE FORECAST
PROCESS ISNT A SURE SIGN THAT CONFIDENCE IS LOW IM NOT SURE WHAT IS!
THE NOGAPS/ECMWF SOLUTIONS WOULD RESULT IN A POTENTIALLY
SIGNIFICANT RAIN EVENT FRIDAY INTO SATURDAY WHILE THE GEM/GFS WOULD
BE DRY (BUT FOR STARKLY DIFFERING REASONS). GIVEN THE LOW CONFIDENCE
IN THE FORECAST MADE NO CHANGES TO THE BLENDED INITIALIZATION FRIDAY
NIGHT ONWARD.
IZZI
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 18Z...
* STRONG SOUTH-SOUTHWEST WINDS ON TUESDAY.
KJB
//DISCUSSION...UPDATED 18Z...
SURFACE HIGH PRESSURE...CURRENTLY CENTERED ACROSS NORTHERN
INDIANA...WILL CONTINUE TO MOVE EASTWARD ACROSS THE OHIO VALLEY
TODAY. FAIRLY LIGHT SOUTHERLY FLOW ON THE BACK SIDE OF THIS HIGH
LOOKS TO ALLOW A LAKE BREEZE TO DEVELOP THIS AFTERNOON. HOWEVER...IT
APPEARS THAT IT WILL BE HARD PRESSED TO MAKE IT TO FAR INLAND ACROSS
NORTHEASTERN ILLINOIS. THEREFORE IT APPEARS THE THREAT FOR A WIND
SHIFT AT KORD AND KMDW LOOKS LOW THIS AFTERNOON.
IT APPEARS THE WINDS WILL REALLY PICK UP OUT OF THE SOUTH SOUTHWEST
EARLY ON TUESDAY MORNING. A STRONG PRESSURE GRADIENT WILL SET UP
ACROSS THE REGION AS A POTENT TROUGH OF LOW PRESSURE ACROSS THE
HIGH PLAINS PUSHES EASTWARD ACROSS THE MID MISSOURI VALLEY REGION ON
TUESDAY. THIS SHOULD RESULT IN WINDS AROUND 15 KT WITH GUSTS UP TO
25 KT DURING THE DAY.
KJB
//ORD AND MDW CONFIDENCE...UPDATED 18Z...
* HIGH CONFIDENCE IN ALL ASPECTS OF FORECAST.
KJB
//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...
TUESDAY NIGHT AND WEDNESDAY...VFR.
THURSDAY...CHANCE SHRA THU AFTERNOON. RAIN LIKELY THU NIGHT. POSSIBLE
MVFR.
FRIDAY...CHANCE SHRA. POSSIBLE MVFR.
SATURDAY...VFR. SLGT CHANCE SHRA.
SUNDAY...VFR.
ALLSOPP
&&
.MARINE...
255 PM CDT...A LARGE AREA OF HIGH PRESSURE CENTERED OVER
SOUTHEASTERN LOWER MICHIGAN WILL CONTINUE TO MOVE SLOWLY EAST TO
THE MID ATLANTIC COAST BY TUESDAY EVENING. MEANWHILE...LOW
PRESSURE OVER SASKATCHEWAN...WILL DEEPEN AS IT MOVES EAST TO
HUDSON BAY BY WEDNESDAY. AN ASSOCIATED SFC TROUGH AND COLD FRONT
WILL CROSS THE NORTHERN PLAINS FASTER THAN THE HIGH IS MOVING OFF
TO THE EAST...LEADING TO A STRENGTHENING PRESSURE GRADIENT AND
STRONG PRESSURE FALLS...WHICH WILL BE PARTICULARLY STRONG OVER THE
NORTHERN THIRD OF THE LATE. THIS WILL LEAD TO GALES FOR THE
NORTHERN THIRD OF THE LAKE AND WINDS OF 25 TO 30KT FOR THE
SOUTHERN PORTIONS OF THE LAKE...BEGINNING BY LATE THIS EVENING
AND PERSISTING THROUGH WEDNESDAY MORNING. A COLD FRONT WILL DROP
DOWN LAKE MICHIGAN WEDNESDAY NIGHT AND THURSDAY AS HIGH PRESSURE
BUILDS OVER THE CENTRAL PLAINS...TURNING WINDS NORTHERLY WHILE
WEAKENING.
KREIN
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565...10 PM
MONDAY TO 7 AM WEDNESDAY.
&&Hazardous weather outlook, Sep 10, 10:58 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1058 AM CDT MON SEP 10 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 111600- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1058 AM CDT MON SEP 10 2012 /1158 AM EDT MON SEP 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-111600- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1058 AM CDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-111600- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1058 AM CDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. GALE FORCE WINDS ARE POSSIBLE TONIGHT OVER NORTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE FORCE WINDS ARE FORECAST TUESDAY INTO TUESDAY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BEACHLER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.